It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-27-2007, 12:50 PM   #1
Newbie
(female)
 
Join Date: Jan 2006
Posts: 3
ck552 HB User
Question seasonal & getting period

I have never been on brith control but recently got a prescription for Seasonal from my doctor. The only reason I want to take it is because I am going on vacation in June and would like to manipulate when I get my period so that I'm not stuck with it while on the beach. However, I am also concerned about breakthrough bleeding. I've read that if you take the pills as directed, everyday at the same time, and then u abruptly stop taking the pills, you will get your period in a few days following. I have not started taking the pills yet. I will be on vacation during May 29 to June 12, and would like to get my period right before that time so that I do not have to worry. My next period is due around the 2nd week of May, as my previous period was from April 9-15. Can anyone please offer me any advice? Should I start taking the pills now and then stop them about a week or 2 before my vacation? Thanks for your help!

 
Sponsors Lightbulb
   
Old 04-27-2007, 02:27 PM   #2
Inactive
(female)
 
Join Date: Apr 2007
Location: Florida, USA
Posts: 274
marinewife12 HB User
Re: seasonal & getting period

Well, technically, you can start taking the pill now and since Seasonal is meant to last for 3 months without a period, you shouldn't have a period at all while on vacation if you take it every day. So you should not stop taking the pill until after your vacation. When you get back, you can take it.

One warning: I used to take Seasonal, and once I stopped taking it, it really wrecked my system. It's been a year since I have been off Seasonal and I have only had 3 periods total.

 
Sponsors Lightbulb
   
Old 04-27-2007, 07:47 PM   #3
Junior Member
(female)
 
Join Date: Jan 2007
Location: VA
Posts: 11
emwv9906 HB User
Re: seasonal & getting period

I was on Seasonale for a couple of years, and when I first started, the first couple of packs that is, I would have some breakthru spotting about half way thru the pack. It took at least 2 packs, maybe 3 before I didn't really have that spotting. I guess I would start taking it as soon as possible, and thru your vacation...so that would mean starting the Sunday after your next period, right? Its been a while since I started a new pack of pills, hard to remember. I would guess, if you start with your next period and stop when you get home, then you shouldn't have to worry while you are on vacation. I wouldn't stop 1-2 weeks before vacation, that might have the opposite effect, you never know how your body will react to extra hormones and then taking them away, you might have to deal with a long period or something. Staying on them thru vacation seems like the best way to keep your period away.

 
Old 04-27-2007, 08:27 PM   #4
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 5,048
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: seasonal & getting period

Your body needs a minimum of 3 months to adjust to the new hormones. Seasonale is really commonly associated with breakthrough bleeding for the first 3 months as the body gets used to the pill. That's why it may or may not work if you start taking it now.

What you should have done is started it about 6 months ago to give your body time to adjust. But as it stands now, I don't think you have enough time to adjust if your choice is with Seasonale.

If you use another brand, possibly, there's a chance your transition period on the pill may work better. Only because you're not trying to start a new chemical in your body while at the same time skipping periods. The reason why so many women have breakthrough bleeding on Seasonale is because their body is completely not used to skipping a period for such a long time, and plus the uterine lining builds up a little and it has to go somewhere! So if you were on a regular pill and had a bleed a couple of times at the end of the 3 week active pills, then you have a chance of getting used to it.

But as it stands, I think you have too little time before your vacation to get used to the Seasonale to make it work right. It's an adjustment for your body, and your body may be able to handle it fine without any problems, but you should know that it's more common for women just starting Seasonale to have breatkthrough bleeding that lasts for a long time.

And I'd just like to add that I was personally on Seasonale for 6 months. I almost ended up in the psych ward because it screwed with me so much. I never had that reaction on my old pill (microgestin), but Seasonale messed me up something fierce. That's why I really hate that pill and I'm personally 100% against it. And I would never advocate it for anyone.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Seasonal?? yvette84 Birth Control 8 09-21-2007 02:31 PM
Seasonal? marinewife12 Birth Control 3 04-12-2007 11:54 AM
Seasonal Bipolar I Disorder abrown3607 Bipolar Disorder 8 03-17-2007 08:40 PM
Seasonal Fibro? wordweaver Fibromyalgia 12 09-07-2006 06:55 AM
Seasonal symptoms & nausea Cascade.Raven Chronic Fatigue 4 11-01-2005 01:25 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!